MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Visual Impairment (2138)
Date of Event 08/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient experienced anisometropia, myopia surprise, corneal edema.The iol exchanged for another lens approximately 1 month following the initial procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens has been cut in half, typical of insertion and removal from the eye.Light scratches are observed, on the lens.Power and resolution inspection could not be conducted, due to extensive damage.The file indicated, the use of an unspecified cartridge with an unspecified handpiece and unspecified viscoelastic.The root cause for the reported events could not be determined.A malfunction has not been indicated, or information provided, that the lens was the cause of the event.The file indicates, the clinical reason for explant of "anisometropia".The another diopter lens was replaced with a non company lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12579438
Report Number1119421-2021-01890
Device Sequence Number1101244
Product Code HQL
UDI-Device Identifier00380650049032
UDI-Public00380650049032
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2025
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.360
Device Lot Number15030376
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/05/2021
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIB00 32.0 - REPLACEMENT LENS; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED; UNKNOWN CARTRIDGE; UNSPECIFIED OPHTHALMIC VISCOSURGICAL DEVICE; DIB00 32.0 - REPLACEMENT LENS; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED; UNKNOWN CARTRIDGE; UNSPECIFIED OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other; Required Intervention;